# SDR BIGA201205151202

- Difficulty date: May 12, 2012
- Submitted: May 15, 2012
- Operation: Air carrier
- Aircraft: N266MC
- Make and model: Dorner DO228202
- Aircraft serial: 8150
- Aircraft time: 10,874 hours
- Engine: Garrtt TPE3315
- Engine time: 9,182 hours, 12,002 cycles
- System (JASC): 6123 · Propeller Feathering/Reversing
- Part: Linkage
- Condition: Out Of Adjust
- Location: Autofeather Sys
- Stage of operation: CR
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

THE AIRCRAFT WAS TEST FLOWN FOR NTS SHUTDOWN WHICH REQUIRES THE SHUTDOWN OF THE NR 2 ENGINE IN FLIGHT.  THE SPEED LEVER WAS PULLED OVER THE GATE AND INTO THE STOP AND FEATHER POSITION, THE MANUAL FUEL SHUTOFF CUT THE FUEL TO THE ENGINE, BUT THE FEATHER VALVE DID NOT COMPLETELY ENGAGE CAUSING THE PROPELLER TO NOT FULLY FEATHER AND MAINTAIN 10% RPM.  THE PILOT ATTEMPTED TO PUT THE SPEED LEVER FORWARD AND RESTART THE ENGINE, BUT COULD NOT BE PUT FAR ENOUGH FORWARD TO RESET THE MANUAL FUEL SHUT OFF VALVE.  THE PILOT MADE A ONE ENGINE LANDING PAFB.  AFTER INSPECTION OF THE SPEED LEVER / STOP AND FEATHER CONTROL IT WAS FOUND THAT SOME OF THE ADJUSTMENTS FOR GROUND IDLE MAX RPM CAUSED THE ROD TO THE UNDERSPEED GOVERNOR TO GO OVERCENTER WHEN PULLED ALL THE BACK TO STOP AND FEATHER ON THE SPEED LEVER.  THE PROBLEM DID NOT OCCUR EVERY TIME THE SPEED LEVER WAS CYCLED, BUT HAD THE POTENTIAL TO LOCK UP.  THE RIGGING WAS RE-ADJUSTED AND THE NTS SHUT DOWN WENT NORMALLY.  DUE TO THE DESIGN OF HAVING THE STOP AND FEATHER ON THE SPEED LEVER SMALL ADJUSTMENTS TO THE  RPM CAN CAUSE THE LINKAGE TO LOCK UP WHEN PULLED BACK TO STOP AND FEATHER EVEN IF TESTED ON THE GROUND THE LINKAGE MUST BE CHECKED IF ITS CLOSE TO A OVER-CENTER CONDITION.
